Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 10, 2002, 2:27 AM EDT for Licking County, Ohio. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2002, 2:27 AM EDT (06:27 UTC)
- Expired
- Jul 10, 2002, 4:00 AM EDT
- In force
- 93 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 100627 FFWILN OHC089-100800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 227 AM EDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... LICKING COUNTY IN OHIO... * UNTIL 400 AM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN MOVING SLOWLY SOUTHEAST ACROSS LICKING COUNTY. BETWEEN 3 AND 4 INCHES OF RAIN HAD FALLEN SINCE 130 AM. ADDITIONAL RAINFALL OF UP TO 2 INCHES IS EXPECTED THROUGH 4 AM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... BEECHWOOD TRAILS... BUCKEYE LAKE... GRANVILLE... GRANVILLE SOUTH... HANOVER... HARBOR HILLS... HEATH... HEBRON... NEWARK... PATASKALA... UTICA... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 11:55 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 11:55 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1155 PM EDT TUE JUL 9 2002 WITH PRECIPITATION STARTING TO DIMINISH ACROSS THE FORECAST AREA HAVE GONE AND UPDATED THE ZONES TO REFLECT THIS. STILL HELD ON TO A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN WESTERN AREAS EVEN THOUGH PRECIPITATION HAS ENDED THERE. STILL BELIEVE THAT A FEW ECHOES COULD REDEVELOP UNTIL THE FRONT GETS FURTHER SOUTH. .ILN...NONE.
In the hours before
Local storm report, Jul 9, 8:45 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
845 PM EDT TUE JUL 9 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 3 W ARCANUM OH
07/09/02 DARKE SEVERAL TREES KNOCKED
DOWN.
JSSLocal storm report, Jul 9, 9:03 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
903 PM EDT TUE JUL 9 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 3 W ARCANUM OH
07/09/02 DARKE SEVERAL TREES KNOCKED DOWN
BY LIGHTNING
JSSLocal storm report, Jul 9, 11:36 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1136 PM EDT TUE JUL 9 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM HAGERSTOWN IN WIND DAMAGE
07/09/02 WAYNE 1 TREE KNOCKED DOWN
1000 PM 13 SE CIRCLEVILLE OH FLOOD
07/09/02 PICKAWAY ROAD FLOODED OUT
1100 PM STOUTSVILLE OH FLASH FLOODS
07/09/02 FAIRFIELD ROADS CLOSED DUE TO HIGH
WATER.
1100 PM 3 W STOUTSVILLE OH FLASH FLOODS
07/09/02 PICKAWAY MORRISTOWN RD. CLOSED DUE
TO WATER ON ROAD.
1115 PM LAURELVILLE OH FLASH FLOODS
07/09/02 HOCKING HIGH WATER FLOWING ACROSS
SAND CREEK RD.
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:09 PM EDT | Tornado Warning | ILN | Fayette | 36 min |
| Jul 9, 10:46 PM EDT | Flash Flood Warning | ILN | Fairfield, Hocking, Pickaway | 119 min |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.